Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 821, NWS Norman, OK

August 26, 2019Canadian County, Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2019, 11:04 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2019, 11:04 PM CDT (04:04 UTC)
Expired
Aug 26, 2019, 11:45 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Canadian County, OK, Kingfisher County, OK

The radar

The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:10 PM CDTSevere Thunderstorm WatchSPC7 hr
Aug 26, 10:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4637 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.8
Supercell composite
28.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WUUS54 KOUN 270404
SVROUN
OKC017-073-270445-
/O.NEW.KOUN.SV.W.0821.190827T0404Z-190827T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1104 PM CDT Mon Aug 26 2019

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  South central Kingfisher County in central Oklahoma...
  Northeastern Canadian County in central Oklahoma...

* Until 1145 PM CDT.

* At 1104 PM CDT, a severe thunderstorm was located 4 miles west of
  Okarche, moving southeast at 20 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Northwestern Oklahoma City, El Reno, Piedmont, Okarche, Concho and
  Richland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3572 9818 3580 9806 3561 9768 3552 9800
TIME...MOT...LOC 0404Z 309DEG 18KT 3571 9806 

HAIL...1.75IN
WIND...60MPH
 
$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:05 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Aug 26, 6:05 PM CDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
605 PM CDT Mon Aug 26 2019

.DISCUSSION...
The August 27-28 00 UTC TAF discussion follows:

&&

.AVIATION...
Isolated to scattered showers and thunderstorms may develop along
a cold front that will move southward through the evening hours.
Highest probability for convection is from KOKC/KOUN to the
northeast. Any thunderstorms that develop could be severe with
wind gusts over 50 knots.

Winds will shift from the south/southeast to the north/northeast
at all terminals as the front moves through tonight.

More widespread, post-frontal showers/storms are expected late
tonight into morning hours, once again in the vicinity of
KOKC/KOUN. Stratus with MVFR ceilings may develop late tonight as
well.

Mahale

&&

.PREV DISCUSSION... /issued 245 PM CDT Mon Aug 26 2019/

DISCUSSION...
Very warm temperatures around 700mb (+15-18) will likely delay
and limit thunderstorm coverage late this afternoon/early evening,
despite a cold front moving into northern/western Oklahoma. In
fact, +15 @700mb at OUN this morning is a record for late August
according to the SPC sounding climatology page. With a fairly deep
frontal zone and some cooling over the northern half of Oklahoma,
scattered thunderstorms should form, especially across the
eastern half of the state. During the overnight and into Tuesday
morning, storms should continue to develop and build southward
with more coverage across the eastern 2/3rds of the area. During
this time, strong damaging winds and heavy rainfall totals will be
possible with the stronger cores. Hail is also possible.

Thunderstorm chances Tuesday into Wednesday will mainly be confined
to the southern half of Oklahoma and western north Texas. How far
south is tricky and will be somewhat dependent on thunderstorm
coverage tonight into Tuesday morning. Another mid level trough
may enhance lift across mainly far southern Oklahoma and western
north Texas Tuesday night into Wednesday morning. This may bring
much needed moisture to parts of southwest Oklahoma and northern
Texas.

Late Wednesday into Thursday, isolated showers and storms will be
possible with return flow. Shower and thunderstorm chances will
increase late Friday into Saturday as a cold front approaches/moves
into the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  79  62  83 /  50  30  30   0
Hobart OK         69  83  63  85 /  30  30  50  10
Wichita Falls TX  74  87  66  84 /  40  40  60  50
Gage OK           62  81  57  85 /  10  30  10  10
Ponca City OK     64  78  60  81 /  30  10  10   0
Durant OK         74  86  69  86 /  60  70  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for OKZ019-
     020-025>032-039>043-045>048-050>052.

     Heat Advisory until 8 PM CDT this evening for OKZ007-008-012-013-
     018-023-024-035>038-044.

TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.

&&

11/10/10
Hazardous weather outlook, Aug 26, 5:31 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
531 PM CDT Mon Aug 26 2019

OKZ004>048-050>052-TXZ083>090-271045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
531 PM CDT Mon Aug 26 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms and Heavy Rain...
There is a Slight Risk of severe thunderstorms this evening into
the overnight hours. The risk area is generally near and east of
Cherokee, Camargo, Clinton and Weatherford, Hobart, and Lawton.
Isolated to scattered severe thunderstorms are expected to
develop across north-central and central Oklahoma during the
first half of the evening. By midnight, storms may increase in
coverage as a cold front moves southward over the region, with
storms most numerous east of Interstate-35.

Hail up to the size of golf balls and wind gusts of 60 mph to
80 mph will accompany the strongest storms. Flash flooding will
also be possible, especially across central and southeast
Oklahoma.

.Spotter and Emergency Management Information Statement....
Storm spotters groups and emergency managers should monitor
the weather closely this afternoon and be ready for severe
weather operations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms and Heavy Rain...
Thunderstorm chances will continue across northern Texas and the
southern half of Oklahoma through Wednesday morning. A few strong
to severe thunderstorms will be possible near the Red River on
Tuesday. Flash flooding will also be possible, especially near
the Red River. Thunderstorm chances return again Friday through
Saturday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Aug 26, 10:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     2 ESE NORMAN            35.21N 97.41W
08/26/2019                   CLEVELAND          OK   AMATEUR RADIO

            MULTIPLE TREES DOWN AT LINDSAY AND CANDLEWOOD ROADS.

&&

ZWINK
Local storm report, Aug 26, 10:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     2 ESE NORMAN            35.21N 97.41W
08/26/2019                   CLEVELAND          OK   EMERGENCY MNGR

            MULTIPLE POWER LINES REPORTED AROUND NORMAN - 900
            BARKLEY, 3000 NE 96TH, 1000 MONTGOMERY, 600 E. VICKSBURG,
            1800 YORKTOWN, 500 SINCLAIR. GRASS FIRES ALSO REPORTED.

&&

ZWINK
Local storm report, Aug 26, 10:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     SHAWNEE                 35.34N 96.92W
08/26/2019  M60 MPH          POTTAWATOMIE       OK   MESONET

            MESONET MEASUREMENT

&&

ZWINK
Local storm report, Aug 26, 10:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     3 E OKLAHOMA CITY       35.47N 97.46W
08/26/2019  M58 MPH          OKLAHOMA           OK   MESONET

            MESONET WIND REPORT

&&

ZWINK
Local storm report, Aug 26, 10:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             4 NE COGAR              35.37N 98.09W
08/26/2019  E1.50 INCH       GRADY              OK   PUBLIC

            MPING REPORT

&&

ZWINK
Local storm report, Aug 26, 11:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1104 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     5 S STANLEY DRAPER LAKE 35.26N 97.35W
08/26/2019                   CLEVELAND          OK   TRAINED SPOTTER

            SPOTTER REPORTS TREES DOWN.

&&

ZWINK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:22 PM CDTSevere Thunderstorm WarningOUNNoble, Payne38 min
Aug 26, 7:44 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne46 min
Aug 26, 7:46 PM CDTSpecial Weather StatementOUNBlaine29 min
Aug 26, 7:52 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher38 min
Aug 26, 8:12 PM CDTTornado WarningOUNLogan15 min
Aug 26, 8:15 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher45 min
Aug 26, 8:23 PM CDTSpecial Weather StatementOUNKingfisher37 min
Aug 26, 8:26 PM CDTSevere Thunderstorm WarningOUNLogan, Payne64 min
Aug 26, 8:31 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher44 min
Aug 26, 8:33 PM CDTSpecial Weather StatementOUNCaddo27 min
Aug 26, 8:45 PM CDTAreal Flood AdvisoryOUNLogan, Payne3 hr
Aug 26, 8:48 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma42 min
Aug 26, 8:57 PM CDTTornado WarningOUNLogan, Oklahoma18 min
Aug 26, 9:01 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita27 min
Aug 26, 9:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma42 min
Aug 26, 9:19 PM CDTAreal Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Aug 26, 9:25 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Oklahoma50 min
Aug 26, 9:36 PM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma4 hr
Aug 26, 9:46 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 1 more44 min
Aug 26, 10:10 PM CDTSpecial Weather StatementOUNGrady, McClain, Pottawatomie35 min
Aug 26, 10:13 PM CDTSpecial Weather StatementOUNKingfisher32 min
Aug 26, 10:18 PM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma5 hr
Aug 26, 10:26 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Grady, Lincoln, McClain and 2 more49 min
Aug 26, 10:34 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher41 min
Aug 26, 10:38 PM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Kingfisher3 hr
Aug 26, 10:45 PM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, Oklahoma, Pottawatomie3 hr
Aug 26, 10:59 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma46 min
Aug 26, 11:22 PM CDTSpecial Weather StatementOUNComanche38 min
Aug 26, 11:32 PM CDTSevere Thunderstorm WarningOUNCanadian43 min
Aug 26, 11:36 PM CDTSevere Thunderstorm WarningOUNGrady, McClain39 min
Aug 26, 11:43 PM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens47 min
Aug 26, 11:48 PM CDTSpecial Weather StatementOUNCanadian27 min
Aug 26, 11:55 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher50 min
Aug 26, 11:57 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie48 min
Aug 27, 12:10 AM CDTSpecial Weather StatementOUNCleveland35 min
Aug 27, 12:11 AM CDTSpecial Weather StatementOUNMcClain34 min
Aug 27, 12:26 AM CDTSevere Thunderstorm WarningOUNCanadian49 min
Aug 27, 12:28 AM CDTSpecial Weather StatementOUNComanche, Garvin, Stephens32 min
Aug 27, 12:36 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady39 min
Aug 27, 12:38 AM CDTSevere Thunderstorm WarningOUNGrady, McClain52 min
Aug 27, 12:39 AM CDTSpecial Weather StatementOUNBlaine36 min
Aug 27, 12:47 AM CDTSpecial Weather StatementOUNMurray28 min
Aug 27, 12:57 AM CDTSevere Thunderstorm WarningOUNBlaine, Canadian48 min
Aug 27, 1:07 AM CDTSpecial Weather StatementOUNComanche38 min
Aug 27, 1:08 AM CDTSpecial Weather StatementOUNCarter67 min
Aug 27, 1:17 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady, McClain58 min
Aug 27, 1:19 AM CDTSpecial Weather StatementOUNMcClain56 min
Aug 27, 1:22 AM CDTSpecial Weather StatementOUNPontotoc38 min
Aug 27, 1:28 AM CDTSpecial Weather StatementOUNCanadian62 min
Aug 27, 1:40 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady80 min
Aug 27, 1:50 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain55 min
Aug 27, 1:53 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Johnston, Marshall, Murray, Pontotoc3 hr
Aug 27, 2:03 AM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray57 min
Aug 27, 2:04 AM CDTSpecial Weather StatementOUNCoal56 min
Aug 27, 2:10 AM CDTSpecial Weather StatementOUNBlaine65 min
Aug 27, 2:14 AM CDTSpecial Weather StatementOUNCaddo46 min
Aug 27, 2:16 AM CDTSpecial Weather StatementOUNGrady29 min
Aug 27, 2:20 AM CDTSpecial Weather StatementOUNCarter55 min
Aug 27, 2:31 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady, Washita49 min
Aug 27, 2:40 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Jefferson, Love, Murray and 1 more65 min
Aug 27, 2:43 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal62 min
Aug 27, 2:47 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Garvin, Grady and 2 more3 hr
Aug 27, 2:54 AM CDTSpecial Weather StatementOUNGrady36 min
Aug 27, 3:14 AM CDTSpecial Weather StatementOUNMarshall31 min
Aug 27, 3:19 AM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall41 min
Aug 27, 3:21 AM CDTSpecial Weather StatementOUNComanche54 min
Aug 27, 3:23 AM CDTSpecial Weather StatementOUNCuster67 min
Aug 27, 3:27 AM CDTSpecial Weather StatementOUNCaddo33 min
Aug 27, 3:46 AM CDTSevere Thunderstorm WarningOUNBryan, Carter, Jefferson, Love, Marshall44 min
Aug 27, 4:01 AM CDTSevere Thunderstorm WarningOUNCaddo, Carter, Comanche, Cotton, Grady, Jefferson and 1 more44 min
Aug 27, 4:06 AM CDTAreal Flood AdvisoryOUNLove3 hr
Aug 27, 4:19 AM CDTSpecial Weather StatementOUNCaddo, Custer, Washita56 min
Aug 27, 4:23 AM CDTAreal Flood AdvisoryOUNCuster3 hr
Aug 27, 4:29 AM CDTSevere Thunderstorm WarningOUNCaddo46 min
Aug 27, 4:30 AM CDTSpecial Weather StatementOUNMarshall60 min
Aug 27, 4:51 AM CDTSpecial Weather StatementOUNStephens39 min
Aug 27, 4:54 AM CDTSpecial Weather StatementOUNJefferson51 min
Aug 27, 5:25 AM CDTSpecial Weather StatementOUNStephens35 min
Aug 27, 5:29 AM CDTSpecial Weather StatementOUNWashita31 min
Aug 27, 5:58 AM CDTSpecial Weather StatementOUNComanche, Stephens47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.